MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN CR-FLEX PRECOAT FEMORAL COMPONENT SIZE E RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN CR-FLEX PRECOAT FEMORAL COMPONENT SIZE E RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during knee arthroplasty, the outer packaging of the femoral component was crushed and the inner sterile packaging was broken.As sterility was breached, an additional implant was used to complete the procedure.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).The complainant the product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation of the returned product identified damage to the outer carton as well as to the inner and outer cavities of the sterile packaging, resulting in sterility being compromised.The device history records were reviewed and no discrepancies were identified.The likely condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN CR-FLEX PRECOAT FEMORAL COMPONENT SIZE E RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13790842
Report Number3007963827-2022-00071
Device Sequence Number11738904
Product Code JWH
UDI-Device Identifier00889024191228
UDI-Public(01)00889024191228(17)270531(10)63677782
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00575001506
Device Lot Number63677782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale